NICHOLAS G. KOUNIS, M.D.; R. K. CHOPRA, M.B., B.S.
This content is PDF only. Please click on the PDF icon to access.
To the editor: It is known that acute inferior-wall myocardial infarction is accompanied by sinus or nodal bradycardia, which often is caused either by excessive parasympathetic activity because of stimulation of vagal nerve endings in the posterior part of the atrioventricular groove (1) or the release of depressor substances, such as adenosine (2). The resulting slow ventricular rate leads to a low cardiac output, with consequent hypotension and poor tissue perfusion, which aggravates the myocardial ischemia. Atropine is often used to counteract these complications, but it has some untoward effects, and therefore its value needs careful reassessment.
We did a
KOUNIS NG, CHOPRA RK. Atropine and Bradycardia After Myocardial Infarction. Ann Intern Med. 1974;81:117–118. doi: 10.7326/0003-4819-81-1-117
Download citation file:
Published: Ann Intern Med. 1974;81(1):117-118.
Acute Coronary Syndromes, Cardiology, Emergency Medicine, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use